Funnel Cloud, King
- When
- March 16, 1:29 PM PST to 1:31 PM PST
- Where
- King County, 1 mi NE of Richmond Beach
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.491, -121.836 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before the first event at Mar 16, 8:45 AM PST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 845 AM PST WED MAR 16 2005 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE AREA THIS AFTERNOON...BRINGING RAIN SHOWERS TO THE LOWLANDS AND SNOW TO THE MOUNTAINS. ONSHORE FLOW WILL KEEP SNOW SHOWERS IN THE MOUNTAINS TONIGHT AND EARLY THURSDAY. A WEAK UPPER LEVEL TROUGH WILL REMAIN OVER THE AREA THROUGH THE END OF THE WEEK. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THE NEXT SEVERAL DAYS. && .DISCUSSION...RADAR IS LIT UP ALL OVER THE RANCH AND MOST SITES ARE REPORTING LIGHT RAIN. SHOULD BE CLOUDY AND BREEZY WITH LIGHT RAIN FOR A FEW MORE HOURS. TATOOSH ISLAND HAS PROBABLY ALREADY SEEN FRONTAL PASSAGE SO EXPECT FRONT THROUGH SEATTLE AREA BY 20Z. PSCZ SHOULD FORM IN WAKE AND PERSIST THROUGH THE NIGHT. SNOW AMOUNTS IN CASCADES COULD REACH ADVISORY LEVELS TODAY. REST OF FORECAST IN OKAY SHAPE WITH TROF HANGING AROUND AREA AND SHOWERS AT TIMES. THUNDERSTORMS ALSO A POSSIBILITY. DEFINITELY A CHANGE FROM THE PAST 3 WEEKS OR SO. BURKE && .AVIATION...GENERALLY VFR CONDITIONS ACROSS WESTERN WA...WITH LOCAL MVFR CEILINGS AND VISIBILITY IN SHOWERS. WIND AT KSEA WILL REMAIN SOUTHERLY 15 TO 30 KT...EASING LATE THIS EVENING. && WATCHES/WARNINGS/ADVISORIES... .GALE WARNING COAT AND ENTIRE STRAIT. .SMALL CRAFT ADVISORY ADMIRALTY INLET...N INLAND...PUGET SOUND/HOOD CANAL. .SNOW ADVISORY THIS AFTERNOON AND TONIGHT FOR THE WEST SLOPES OF THE NORTH AND CENTRAL CASCADES AND PASSES. && .KATX...VCP21/CSR32 OPERATIONAL. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SEATTLE WA 530 AM PST WED MAR 16 2005 .A COLD FRONT AND DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL PASS THROUGH THE NORTH AND CENTRAL CASCADES THIS AFTERNOON. INCREASING WESTERLY FLOW ALOFT AND FALLING TEMPERATURES WILL GIVE LOCALLY HEAVY SNOW DURING THE AFTERNOON AND EVENING HOURS TO THE MOUNTAINS. GALE FORCE WESTERLY WINDS ARE EXPECTED WITH AND BEHIND THE FRONT IN THE STRAIT OF JUAN DE FUCA. PZZ130-150-153-156-170-173-176-171330- 528 AM PST WED MAR 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WASHINGTON COASTAL WATERS AND FOR THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. .DAY ONE... A GALE WARNING IS IN EFFECT TODAY. SEE THE LATEST COASTAL MARINE FORECAST...FZUS56 KSEW...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. PZZ131-132-171330- 528 AM PST WED MAR 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE TO THE STRAIT. .DAY ONE... A GALE WARNING IS IN EFFECT THROUGH TONIGHT. SEE THE LATEST COASTAL MARINE FORECAST...FZUS56 KSEW...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. WAZ017-018-171330- WEST SLOPES CENTRAL CASCADES AND PASSES- WEST SLOPES NORTHERN CASCADES AND PASSES- 528 AM PST WED MAR 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WEST SLOPES OF THE NORTH AND CENTRAL CASCADES AND PASSES. .DAY ONE... A SNOW ADVISORY IS IN EFFECT 10 AM PST TODAY THROUGH 1 AM PST THURSDAY. SEE THE LATEST WINTER WEATHER MESSAGE...WWUS46 KSEW...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ALBRECHT WEATHER.GOV/SEATTLE
The Seattle radar (KATX), 92 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443004.